MAUDE Adverse Event Report: CORDIS CORPORATION 6F .070 XB RCA 100CM; CATHETER, PERCUTANEOUS

CORDIS CORPORATION 6F .070 XB RCA 100CM; CATHETER, PERCUTANEOUS
Model Number 67012600
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17758687 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, there was evidence of fracture at the time the physician passed the 6f.070 xb rca 100cm vista brite tip guiding catheter to the table.Therefore, they changed the device with another unknown catheter and the procedure is performed.The patient comes out in perfect condition.This is a case of cardiac catheterization.The device was stored and handled per the instructions for use (ifu).The device was prepped per the ifu.There was no damage noted to the packaging of the device.There was no difficulty removing the product from the packaging.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
There was evidence of fracture at the time the physician passed the 6f.070 xb rca 100cm vista brite tip guiding catheter to the table.Therefore, they changed the device with another unknown catheter and the procedure was performed.The patient came out in perfect condition.This is a case of cardiac catheterization.The device was stored and handled per the instructions for use (ifu).The device was prepped per the ifu.There was not any damage noted to the packaging of the device.There was no difficulty removing the product from the packaging.The device was not returned for analysis.A product history record (phr) review of lot 17758687 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Based on the information provided, it is not possible to draw a clinical conclusion between the device and the reported event.Without the return of the device for analysis, the reported customer event ¿catheter (body/shaft)¿ cracked - during prep¿ could not be confirmed and the exact root cause could not be determined.Storage or handling factors may have contributed to the reported event.Per the ifu, which is not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use open or damaged packages.Do not resterilize.Do not expose to organic solvents.Inspect the guiding catheter before use to verify that its size, shape, and condition are suitable for the specific procedure.¿ the recommended procedure section in the ifu states, ¿remove the guiding catheter from its packaging.Inspect the guiding catheter upon removal from packaging to verify that it is undamaged.Warning: do not use a guiding catheter that has been damaged in any way.If damage is detected, replace with an undamaged guiding catheter.¿ neither the phr review nor the information available suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.
 
Additional Manufacturer Narrative
There was evidence of fracture at the time the physician passed the 6f.070 xb rca 100cm vista brite tip guiding catheter to the table.Therefore, they changed the device with another unknown catheter and the procedure was performed.The patient came out in perfect condition.This is a case of cardiac catheterization.The device was stored and handled per the instructions for use (ifu).The device was prepped per the ifu.There was not any damage noted to the packaging of the device.There was no difficulty removing the product from the packaging.A non-sterile unit of a vista brite tip catheter (6f.070 xb rca 100cm) was received coiled inside of a clear plastic bag.During the inspection a kinked/bent condition on the body of the catheter was observed located at 6, 13, 17, 65, 88 and 98 cm from the distal tip.In addition, a compressed/kink/twisted condition with cracks was observed located at 54 cm from the distal tip.No other damages or anomalies were observed on the returned device.Dimensional analysis was performed to verify the correct catheter inner diameter (id) and outer diameter (od).Dimensional analysis results were found within specification.A product history record (phr) review of lot 17758687 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by the customer as ¿catheter (body/shaft)- cracked - during prep¿ was confirmed since a crack was observed at 54 cm from the distal tip of the catheter.The compressed/kink/twist condition of the area may have caused this crack.Additional kinks were also noted on the catheter, however the dimensional analysis was found within specification.Storage conditions or handling factors may have contributed to the reported event.Per the ifu, which is not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use open or damaged packages.Do not resterilize.Do not expose to organic solvents.Inspect the guiding catheter before use to verify that its size, shape, and condition are suitable for the specific procedure.¿ the recommended procedure section in the ifu states, ¿remove the guiding catheter from its packaging.Inspect the guiding catheter upon removal from packaging to verify that it is undamaged.Warning: do not use a guiding catheter that has been damaged in any way.If damage is detected, replace with an undamaged guiding catheter.¿ neither the product analysis nor the phr review suggests that the found damages could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections d10, g4, g7, h1, h2, h3, and h6 have been updated accordingly.A non-sterile unit of catheter (6f.070 xb rca 100cm) was received coiled inside of a clear plastic bag.The part was unpacked in order to proceed with the product evaluation.During the inspection a kinked/bent condition on the body of the catheter was observed located at 6, 13, 17, 65, 88 and 98 cm from the distal tip.In addition, a compressed/kink/twisted condition with cracks was observed located at 54 cm from the distal tip.No other damages or anomalies were observed on the returned device.Dimensional analysis was performed to verify the correct catheter inner diameter (id) and outer diameter (od), measurements were taken near to the damages.The dimensional analysis results were found within specification.Additional information is pending and will be submitted within 30 days upon receipt.

Brand Name
6F .070 XB RCA 100CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key9322922
Report Number9616099-2019-03350
Device Sequence Number19457332
Product Code DQY
UDI-Device Identifier20705032020654
UDI-Public20705032020654
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K021593
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number67012600
Device Catalogue Number67012600
Device Lot Number17758687
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2020
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer12/18/2019
01/17/2020
02/17/2020
Initial Report FDA Received Date11/14/2019
Supplement Report FDA Received Date12/19/2019
02/14/2020
02/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.